Don't know what to think..just turned 50, was being treated since 2010 for hypothyroidism w goiter, benign nodules, obesity, and just about every symptom imaginable. Blood work and saliva tests obtained. I was Estrogen dominant, my thyroid wasn't balanced, my adrenals were overworked. I was treated with compounded T3/T4. Progesterone cream 80 ml applied to my skin nightly, DEHA 5mg. After one year & adjustments to the thyroid medication, more blood work & saliva tests, I felt better, my symptoms were much less, my weight was dropping readily. I lost 90 lbs by Oct 2013. My Progesterone was too high so it was cut back to 40 mg x6 days. at one point they added Cortisol manager because I had a high Cortisol level in the am and wasn't sleeping as well. My cycle was absent since April 2013, my sex drive struggling. My thyroid level was now where it should be. My Progesterone was now way too high, the pendulum was now swung the other way. Weaning me from Progesterone was tough. Went into a depression. So I chose a new MD in the practice #1 for convenience of hours and #2 because the original MD doesn't see anyone now...well I'm not pleased. I was told without additional blood work that my symptoms I am experiencing...weight gain, body aches, bloating, fatigue, constipation, NO sex drive...almost the exact same things I had when I came is now due to the over abundance of progesterone that 6 mos before they should have warned me. Now they want me to wean & take Metformin for insulin Resistance & was told I would lose weight with this. So I stopped cold turkey from the Progesterone, saw my OBGYN who is upset & was told I may or may not get my period again. I was told I will experience this bloating up to 3 mos or more & I will have to strictly continue on my diet and exercise plan that most likely won't produce results which I am so unhappy about. My sex drive will eventually return. I was told to definitely get more blood work because high Progesterone levels mess with cholesterol.
I'm hoping for any encouragement or suggestions regarding my situation, but I am also putting this out there for others to be aware of.View Thread
The opinions expressed in WebMD Communities are solely those of the User, who may or may not have medical or scientific training. These opinions do not represent the opinions of WebMD. Communities are not reviewed by a WebMD physician or any member of the WebMD editorial staff for accuracy, balance, objectivity, or any other reason except for compliance with our Terms and Conditions. Some of these opinions may contain information about treatments or uses of drug products that have not been approved by the U.S. Food and Drug Administration. WebMD does not endorse any specific product, service or treatment.
Do not consider Communities as medical advice. Never delay or disregard seeking professional medical advice from your doctor or other qualified healthcare provider because of something you have read on WebMD. You should always speak with your doctor before you start, stop, or change any prescribed part of your care plan or treatment. WebMD understands that reading individual, real-life experiences can be a helpful resource, but it is never a substitute for professional medical advice, diagnosis, or treatment from a qualified health care provider. If you think you may have a medical emergency, call your doctor or dial 911 immediately.